MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU70010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 02/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that thrombosis occurred.A left atrial appendage closure procedure was performed.After crossing the interatrial septum with the watchman truseal access system (was), the sheath was inadvertently pulled back into the right atrium when removing the guidewire and a clot formed on the was sheath.The was sheath was removed and flushed.A new transseptal puncture was performed and after inserting the was sheath into the right atrium, a clot formed again.According to the physician, the roughness of the was sheath was most likely the cause of the thrombus.No further information is available at this time.
 
Event or Problem Description
It was reported that thrombosis occurred.A left atrial appendage closure procedure was performed.After crossing the interatrial septum with the watchman truseal access system (was), the sheath was inadvertently pulled back into the right atrium when removing the guidewire and a clot formed on the was sheath.The was sheath was removed and flushed.A new transseptal puncture was performed and after inserting the was sheath into the right atrium, a clot formed again.According to the physician, the roughness of the was sheath was most likely the cause of the thrombus.No further information is available at this time.It was further reported that the procedure was aborted and the watchman device was never deployed or implanted.The thrombosis located in the right side of the heart was treated with heparin and the was removed.

Brand Name
WATCHMAN TRUSEAL ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13660524
Report Number2134265-2022-02390
Device Sequence Number19318980
Product Code DQY
UDI-Device Identifier08714729965701
UDI-Public08714729965701
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/03/2024
Device Model NumberM635TU70010
Device Catalogue NumberM635TU70010
Device Lot Number0026910934
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2022
Supplement Date Received by Manufacturer03/03/2022
Initial Report FDA Received Date03/03/2022
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown